Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 11, 2010, 2:31 PM CDT for Nevada County, Arkansas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2010, 2:31 PM CDT (19:31 UTC)
- Expired
- Jul 11, 2010, 4:00 PM CDT
- In force
- 89 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
405 WGUS54 KSHV 111931 FFWSHV ARC099-112100- /O.NEW.KSHV.FF.W.0013.100711T1931Z-100711T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 231 PM CDT SUN JUL 11 2010 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NEVADA COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 400 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ROSSTON...OR 14 MILES SOUTHEAST OF PRESCOTT...MOVING EAST AT 10 MPH. DOPPLER RADAR ESTIMATED THAT RAINFALL RATES WERE APPROACHING 3 INCHES PER HOUR ALONG A LINE FROM BODCAW TO NEAR ROSSTON..ONTO CALE ARKANSAS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...BODCAU...SUTTON...ROSSTON CALE AND MORRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3374 9347 3371 9311 3349 9311 3349 9347 $$ 13
1 follow-up statement
539 WGUS74 KSHV 112005 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CDT SUN JUL 11 2010 ARC099-112100- /O.CON.KSHV.FF.W.0013.000000T0000Z-100711T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEVADA AR- 305 PM CDT SUN JUL 11 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NEVADA COUNTY... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MOST OF THE HEAVY RAINFALL HAS MOVED EASTWARD INTO OUACHITA COUNTY ARKANSAS. WHILE THE HEAVY RAINFALL HAS ENDED ACROSS NEVADA COUNTY...RUNOFF IS LIKELY NOT COMPLETE FROM THE EXCESSIVE HEAVY RAINFALL THAT FELL ACROSS THE COUNTY EARLIER. THEREFORE...THE FLASH FLOOD WARNING WILL CONTINUE UNTIL EXPIRATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER FLOODED ROADWAYS...TURN AROUND...DON'T DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. && LAT...LON 3374 9347 3371 9311 3349 9311 3349 9347 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 11:34 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 11, 11:34 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 AM CDT SUN JUL 11 2010 .DISCUSSION... WATCHING A SUBTLE SHORTWAVE DROP SE ACROSS WRN AR/EXTREME SE OK/EXTREME NE TX THIS MORNING PER WATER VAPOR LOOP...AROUND THE FLAT UPPER RIDGE WHICH HAS ACTUALLY SHIFTED E A TAD INTO SW TX. CONSIDERABLE AC EXISTS ACROSS ALL OF SW AR/EXTREME NRN LA AHEAD OF THIS APPROACHING SHORTWAVE...WHICH HAS LIMITED THE WARMUP OVER THESE AREAS. MEANWHILE...CU FIELD IS JUST NOW BEGINNING TO DEVELOP ACROSS E TX/N LA...WHICH HAS RESULTED IN TEMPS WARMING TO THE UPPER 80S/NEAR 90 ALREADY AS OF 16Z. THIS HAS RESULTED IN A LARGE INSTABILITY AREA DEVELOPING ACROSS THESE AREAS...WITH SFC BASED CAPES NEARING/EXCEEDING 2500 J/KG. SCT CONVECTION HAS ALREADY DEVELOPED ACROSS SE OK/SW AR ALONG THE SHORTWAVE AXIS/ATTENDANT THETA-E RIDGE ITSELF...BUT AM EXPECTING ADDITIONAL CONVECTION TO DEVELOP THIS AFTERNOON DURING PEAK HEATING...ESPECIALLY AS IT TRAVERSES THE HIGHER INSTABILITY AXIS. GIVEN THE VERY TROPICAL AIR MASS STILL IN PLACE PER THE 12Z KSHV RAOB...WITH PW/S OF 2.28"...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS AS WELL. HOWEVER...THE 12Z SHORT TERM PROGS HAVE BACKED OFF A BIT ON CONVECTIVE DEVELOPMENT...THUS CONFIDENCE IS NOT HIGH ENOUGH TO INSERT MENTION IN THE FORECAST ATTM. WILL MAINTAIN MENTION IN THE HWO FOR NOW...ALTHOUGH LOCALIZED FLOODING WILL BE POSSIBLE ONCE AGAIN ESPECIALLY WHERE REDEVELOPMENT/TRAINING OCCURS. ONLY MADE MINOR TWEAKS TO THE CURRENT FORECAST POPS...MAINLY TO LOWER POPS A TAD ACROSS MCCURTAIN CO/ADJACENT SW AR...WHERE THE SHORTWAVE IS PUSHING THROUGH ALREADY...AND ADDITIONAL CONVECTION WILL BE MORE WIDELY SCATTERED AT BEST ONCE THE AIR MASS HAS TIME TO DESTABILIZE. OTHERWISE...WILL MAINTAIN CHANCE POPS...WITH THE HIGHEST POPS OVER SCNTRL AR/NCNTRL LA. ALSO MADE MINOR TWEAKS TO FORECAST MAX TEMPS PER CURRENT TRENDS...MAINLY TO RAISE TEMPS A TAD OVER THE CURRENTLY CLOUD FREE AREAS. DID INCLUDE HEAT INDEX MENTION AS WELL AS DEWPOINTS ARE NOT MIXING OUT ATTM UNDER OUR CURRENT AIR MASS...WITH INDICES RANGING FROM 100-106 DEGREES. OTHERWISE...THE CURRENT FORECAST REMAINS ON TRACK. UPDATE ALREADY OUT. 15 && .AVIATION... WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE ACROSS SOUTHERN AND SOUTHWEST ARKANSAS IN ASSOCIATION WITH A WEAK SHEAR AXIS AND THETAE RIDGING. CLOUD COVER IS NOT AS PREVALENT TODAY AS WAS THE CASE ON SATURDAY BUT MOISTURE REMAINS PLENTIFUL AS EVIDENT FROM SHV 12Z SOUNDING. CURRENTLY SEEING VFR CEILINGS AOA 10KFT AT MLU AND ELD TERMINALS WITH SCATTERED AC DECK ACROSS MOST OTHER TERMINAL SITES. EXPECTING CU FIELD TO BEGIN DEVELOPING RAPIDLY OVER THE NEXT HOUR AND GIVEN THE AMPLE HEATING EXPECTED TODAY...SHOULD SEE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS A LARGE PORTION OF THE AREA. BEST CHANCES FOR PRECIPITATION WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA WHICH INCLUDES MOST TERMINAL LOCATIONS. WILL KEEP VFR CONDITIONS ACROSS THE REGION WITH THE UNDERSTANDING THAT WHEN AN AIRPORT ENCOUNTERS CONVECTION...EXPECT BRIEF MVFR/IFR CONDITIONS WITH BOTH CEILING AND VSBY. WIND GUSTS TO NEAR 30KTS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 93 77 95 77 96 / 40 20 20 10 20 MLU 93 75 96 75 97 / 50 20 20 10 30 DEQ 89 72 93 74 93 / 50 20 20 40 30 TXK 90 75 94 76 94 / 40 20 20 30 30 ELD 89 74 95 75 96 / 50 20 20 20 30 TYR 95 75 94 75 94 / 30 10 20 20 20 GGG 94 74 95 76 95 / 30 10 20 20 20 LFK 96 74 96 75 96 / 20 10 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/13
Hazardous weather outlook, Jul 11, 12:15 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT SUN JUL 11 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1215 PM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE OVER EXTREME SOUTHEAST OKLAHOMA...WESTERN ARKANSAS...AND EXTREME NORTHEAST TEXAS...WILL SHIFT SOUTHEAST INTO NORTHCENTRAL LOUISIANA AND EXTREME EASTERN TEXAS THIS AFTERNOON DURING PEAK HEATING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD EAST SOUTHEAST THIS AFTERNOON OVER THE AREA...BEFORE DIMINISHING THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND THE DEPARTURE OF THE UPPER LEVEL DISTURBANCE. GIVEN THE VERY TROPICAL NATURE OF THE AIR MASS IN PLACE THIS AFTERNOON...AND THE EXTENT OF INSTABILITY PRESENT...ISOLATED STRONG STORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. ANY INSTANCES OF HEAVY RAINFALL WILL OCCUR OVER AREAS THAT HAVE SEEN ONE TO TWO INCHES OF RAIN IN THE LAST WEEK...WITH HOURLY RAIN RATES OF ONE TO IN EXCESS OF TWO INCHES POSSIBLE. ANY PROLONGED HEAVY RAINFALL WILL QUICKLY RUNOFF...AND COULD RESULT IN MINOR FLOODING OF LOW LYING...POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST ACROSS THE SOUTHERN PLAINS MONDAY AFTERNOON AND NIGHT...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON ACROSS CENTRAL AND EASTERN OKLAHOMA...AND INTO NORTHERN ARKANSAS. SOME OF THESE SHOWERS AND THUNDERSTORMS MAY BUILD SOUTHEAST INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS MONDAY NIGHT AND TUESDAY MORNING. SOME OF THESE STORMS MAY BE STRONG AND PRODUCE WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL...BEFORE THEY BEGIN TO DIMINISH TUESDAY MORNING. HOWEVER...ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE THROUGHOUT TUESDAY...AS THE UPPER LEVEL DISTURBANCE INTERACTS WITH STRONG HEATING AND THE RESULTANT INSTABILITY...ESPECIALLY OVER EXTREME EASTERN TEXAS...SOUTHERN ARKANSAS...AND NORTHERN LOUISIANA. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH TUESDAY NIGHT WITH THE LOSS OF HEATING. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION BY MID TO LATE WEEK...RESULTING IN AN INCREASE IN THE HEAT...AND VERY MINIMAL...IF ANY...ISOLATED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON FOR LOCALIZED INSTANCES OF FLOODING THAT MAY OCCUR ACROSS EXTREME EASTERN TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA. 15
In the hours before
Local storm report, Jul 11, 8:37 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 AM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HEAVY RAIN MARSHALL 32.54N 94.35W
07/10/2010 M2.10 INCH HARRISON TX EMERGENCY MNGR
RAINFALL OVER TWO INCHES IN A SHORT PERIOD OF TIME
RESULTED IN HIGH WATER ACROSS PORTIONS OF TOWN. THE WATER
CLOSED A FEW CITY STREETS IN USUAL FLOOD PRONE AREAS. ONE
OF THESE INCLUDED WEST HOUSTON STREET.
&&
MBERRYSpecial weather statement, Jul 11, 1:52 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SUN JUL 11 2010
ARZ061-111945-
NEVADA-
152 PM CDT SUN JUL 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLUFF CITY AND ROSSTON...
AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROSSTON...OR 13 MILES SOUTHEAST
OF PRESCOTT...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
EXPECT LOCALLY HEAVY RAINFALL AMOUNTS OF NEAR 2 INCHES PER HOUR WITH
THIS STORM AS WELL.
13Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.